Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Citalopram withdrawal. Has anyone had that tightness in breastbone?

(11 Posts)

I've had it every time I try to come off Citalopram. It's awful and gets worse.

I'm on 10mg now down from 20mg and can feel it starting. I'm not sure if it 's related to digestion? Brought on by withdrawal? No idea really but it's not nice.

Has anyone had this? Have you found a way to control it? TIA

bump

Star8181 Wed 13-Aug-14 16:14:27

Hiya, I haven't had that symptom in particular but I have had some strange withdrawal symptoms from reducing and coming off Citalopram. I have just reduced from 20mg to 10mg and failed miserably. My doctor recommended coming off more slowly, so alternating 10mg and 20mg for a while first, to reduce the chance of side effects.

Citalopram really saved me, but, I'm finding it so difficult to come off. Have you spoken to your doctor about your symptoms? Sending hugs x

Thanks for your reply. I hope you manage to come off them ok? Idon't want to be on them forever even though they have helped.

I'll see my GP if it carries on.

Lovethesea Wed 13-Aug-14 17:34:26

I've come off them ok recently after two and a half years on them.

I took 20mg normally so started alternating 20 and 10mg for a week.

Then 10mg every day for a week.

Then 10 on alternate days and nothing on the other for a few days and since I had no side effects I then stopped.

Star8181 Wed 13-Aug-14 22:22:11

Not managed to reduce successfully, so back on 20mg for now. I stupidly did it without seeing my GP as well. I'm annoyed as I've felt absolutely fine for a year, and I also don't want to be one the tablets forever. But had a major relapse this week. It's not good.

Apparently the longer you've been on them, the more likely you are to get side effects.

How do you feel apart from that, if you don't mind me asking?

MorrisZapp Wed 13-Aug-14 22:25:01

Thank you for that description. Tightness in the breastbone is exactly what I feel when I try to get off my meds, I'm on sertraline. I also get unpleasant tingling sensations across my shoulders and down the tops of my arms. This makes me instantly scared as I associate those feelings with very dark days.

I'm trying to reduce my dose, but god it's hard isn't it.

Hi all. Thanks for the positive hopeful reply lovethesea. Glad to hear you're off the meds smile

Star, I feel ok. Bit out of it sometimes, sort of like detached. Also I get a bit dizzy. The chest feeling is going now.

I'm still on 10mg a day and think I'll stay on this for a week or so more before alternating.

My job can be quite stresstul as I work with challenging adults so I want to try to do it properly.

MorrisZapp it is hard but am sure we'll get there. I hope your symptoms go very soon.

Stressful!

PricillaQueenOfTheDessert Tue 19-Aug-14 00:35:08

Yes, I have felt that too. I've been on 10mg from 20mg for about 3 months now and have just decided to go back to 20mg every other day, I just wasn't coping well. I'd read it wasn't easy to come off Citalopram but was so determined. My GP just said to go back to 20mg but I did it anyway and am going to try this alternate days instead. As OP said, these AD really helped me get through such a difficult time but I'm ready!
We will do it, how are you all feeling?

Hiya Pricilla, am doing ok am still on 10mg a day. I missed one and felt it! I think I'll stay on thise dosage a bit longer then try alternating? I'm going to try to exercise if I feel symptoms coming on. That's if I'm not at work though wink Although I'm pretty active there too.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now